Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 328, NWS Louisville, KY

June 17, 2011Dubois County, Perry County, Indiana; Hancock County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 17, 2011, 4:55 PM EDT for Dubois County, Perry County, Indiana; Hancock County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2011, 4:55 PM EDT (20:55 UTC)
Expired
Jun 17, 2011, 5:30 PM EDT
In force
35 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Dubois County, IN, Perry County, IN, Hancock County, KY

The radar

The Evansville,IN radar (KVWX), 75 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 2:40 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1183 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

457 
WUUS53 KLMK 172055
SVRLMK
INC037-123-KYC091-172130-
/O.NEW.KLMK.SV.W.0328.110617T2055Z-110617T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
455 PM EDT FRI JUN 17 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HANCOCK COUNTY IN NORTHWEST KENTUCKY...
  DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...
  WESTERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 530 PM EDT/430 PM CDT/

* AT 449 PM EDT/349 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF PORTERSVILLE TO
  DUFF TO 17 MILES SOUTHWEST OF WAITMAN...MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  HAWESVILLE...
  TELL CITY...
  JASPER...
  HUNTINGBURG JOHNSBURG...
  WAITMAN AND SAINT MARKS...
  LEWISPORT AND THALES...
  ADAIR AND SIBERIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND DANGEROUS  
LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3851 8707 3850 8695 3853 8685 3853 8670
      3830 8668 3774 8677 3774 8683 3783 8686
      3783 8692 3789 8693 3789 8698 3794 8699
      3794 8693 3799 8686 3801 8678 3806 8678
      3813 8682 3820 8681 3821 8708
TIME...MOT...LOC 2054Z 263DEG 37KT 3866 8709 3833 8697
          3779 8715
WIND...HAIL 60MPH <.50IN

$$

13
2 follow-up statements
039 
WWUS53 KLMK 172115
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
515 PM EDT FRI JUN 17 2011

INC037-123-KYC091-172130-
/O.CON.KLMK.SV.W.0328.000000T0000Z-110617T2130Z/
DUBOIS IN-PERRY IN-HANCOCK KY-
515 PM EDT FRI JUN 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT 
/430 PM CDT/ FOR WESTERN HANCOCK...WESTERN PERRY AND EASTERN DUBOIS 
COUNTIES...

AT 512 PM EDT /412 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR 
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF 
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE 
LOCATED FROM THALES TO TROY TO CHAMBERS...MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  HAWESVILLE...
  TELL CITY...
  JASPER...
  WEBERSTOWN AND GOERING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND DANGEROUS 
LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3794 8694 3801 8678 3806 8678 3813 8682
      3819 8680 3827 8693 3840 8694 3848 8686
      3853 8685 3853 8672 3850 8670 3822 8669
      3776 8677 3774 8683 3783 8686 3784 8692
      3790 8693 3790 8698 3794 8698
TIME...MOT...LOC 2114Z 263DEG 37KT 3852 8676 3807 8675
          3784 8686
WIND...HAIL 60MPH <.50IN

$$

13
875 
WWUS53 KLMK 172130
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
530 PM EDT FRI JUN 17 2011

INC037-123-KYC091-172138-
/O.EXP.KLMK.SV.W.0328.000000T0000Z-110617T2130Z/
DUBOIS IN-PERRY IN-HANCOCK KY-
530 PM EDT FRI JUN 17 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HANCOCK...WESTERN 
PERRY AND EASTERN DUBOIS COUNTIES WILL EXPIRE AT 530 PM EDT /430 PM 
CDT/...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.

TO REPORT STRONG OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE 
PLEASE CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3794 8694 3801 8678 3806 8678 3813 8682
      3819 8680 3827 8693 3840 8694 3848 8686
      3853 8685 3853 8672 3850 8670 3822 8669
      3776 8677 3774 8683 3783 8686 3784 8692
      3790 8693 3790 8698 3794 8698
TIME...MOT...LOC 2128Z 263DEG 37KT 3853 8657 3808 8657
          3786 8668

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:13 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 17, 3:13 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 PM EDT FRI JUN 17 2011

.SHORT TERM (TONIGHT AND SATURDAY)...

OTHER THAN THE VERY NEAR TERM...THIS IS A LOW CONFIDENCE FORECAST.
SHORT-TERM MODELS DO NOT HAVE A HANDLE ON THE SITUATION.
HOWEVER...THE NEW 12Z NMM-WRF SEEMS TO BE PERFORMING THE BEST SO
WILL FOLLOW THAT THROUGH TOMORROW.

...FOR THE REST OF THE AFTERNOON AND EVENING...WE HAVE A SEVERE
THUNDERSTORM WATCH IN EFFECT UNTIL 8PM EDT FOR OUR FAR WRN NINE
COUNTIES FROM DUBOIS COUNTY IN DOWN TO BUTLER COUNTY KY...

AN MCS OVER SRN IL DEVELOPED EARLIER THIS MORNING ON THE NOSE OF
A LLJ OVER THE PLAINS. THIS HAS CONTINUED IN THE UNSTABLE AIR AND
RODE AROUND THE UPPER RIDGE INTO SRN IL. AIR IS UNSTABLE
DOWNSTREAM OF THIS COMPLEX...HENCE THE WATCH. LATEST AMDAR
SOUNDING OUT OF SDF SHOWS VERY STEEP LOW-LEVEL LAPSE RATES (NEAR
DRY-ADIABATIC) SO DAMAGING WINDS WILL BE THE MAIN
THREAT...FOLLOWED BY MARGINALLY SEVERE HAIL. THIS COMPLEX IS
EXPECTED TO WEAKEN QUITE A BIT AS IT REACHES OUR CWA...ALSO AS THE
LLJ BACKS AND REFOCUSES OVER THE PLAINS. HAVE LIKELY POPS WHERE
THE WATCH IS LOCATED...WITH HIGH CHC AROUND IT AND ONLY SLIGHT CHC
POPS OVER OUR FAR NERN/ERN CWA.

OVERNIGHT THE LLJ SHOULD DEVELOP YET ANOTHER MCS OVER THE
PLAINS/MID-MS VALLEY AS IT RIDES AROUND THE UPPER RIDGE INTO OUR CWA
ALONG A NORTHWARD MOVING WARM FRONT (WHICH IS NOW LOCATED FROM OK TO
THE GULF STATES). AS THIS WARM FRONT MOVES NORTH...THE MCS IS
EXPECTED TO TRAVEL ALONG IT SO THINK THIS WOULD AFFECT OUR SRN/SWRN
CWA TOWARDS DAWN AND DURING THE EARLY MORNING HOURS SATURDAY. ONCE
THIS MOVES THROUGH...THE WARM FRONT WILL CONTINUE TO LIFT SLOWLY
NORTHWARD ACROSS THE CWA WITH SCATTERED AFTERNOON CONVECTION
DEVELOPING ALONG AND SURROUNDING THE FRONT. ELEVATED STORMS IN THE
MORNING COULD PRODUCE NEAR-SEVERE OR BARELY SEVERE HAIL...WITH
AFTERNOON STORMS BEING ABLE TO PRODUCE DAMAGING WINDS AND LARGE
HAIL. WENT WITH HIGH CHC POPS FOR NOW...ALTHOUGH I HAVE HIGHER
CONFIDENCE CONVECTION WILL OCCUR...I HAVE LESS CONFIDENCE ON WHEN
AND WHERE.

TEMPS TOMORROW WILL BE HIGHLY DEPENDENT ON CONVECTION SO WENT WITH
LOW-MID 80S N AND NEAR 90 S. OVERNIGHT LOWS TONIGHT WILL BE MILD AND
IN THE UPPER 60S TO LOW 70S.

.LONG TERM (SATURDAY NIGHT - FRIDAY)...

SATURDAY NIGHT - SUNDAY NIGHT...

THE OHIO VALLEY WILL BE UNDER ZONAL FLOW ALOFT. AT THE SURFACE...A
WARM FRONT WILL BE POSITIONED NORTHEAST OF THE AREA. A FEW MID-LEVEL
WAVES WILL TRAVERSE THE OHIO VALLEY SUNDAY...WHICH WILL KEEP THE
PRECIPITATION CHANCES GOING. THE GREATEST CHANCE WILL BE ACROSS THE
NORTHERN AND EASTERN FORECAST AREA /CLOSER TO THE WARM FRONT/.
HOWEVER...CANNOT RULE OUT ADDITIONAL CONVECTION FIRING DURING THE
AFTERNOON HOURS ON REMNANT SURFACE BOUNDARIES FROM PREVIOUS
CONVECTION. WITH HIGH PW VALUES...HEALTHY WARM CLOUD DEPTHS...AND
GOOD SUB-CLOUD LAYER RELATIVE HUMIDITY...EXPECT ANY SHOWERS AND
THUNDERSTORMS THAT DEVELOP TO BE VERY EFFICIENT AT PRODUCING
PRECIPITATION.

THE AMOUNT OF CLOUD COVER AND PRECIPITATION WILL CONTINUE TO MAKE
TEMPERATURES A TRICKY FORECAST. HOWEVER...WITH THE MAJORITY OF THE
FORECAST AREA ON THE WARM SIDE OF THE FRONTAL BOUNDARY...EXPECT HIGH
TEMPERATURES IN THE LOW 90S. WITH THE HUMID ATMOSPHERE...AFTERNOON
HEAT INDEX VALUES SHOULD REACH THE MID AND UPPER 90S. OVERNIGHT LOWS
WILL BE QUITE WARM AS WELL...GENERALLY IN THE LOWER 70S.

MONDAY - TUESDAY...

HIGH PRESSURE ALOFT WILL STRENGTHEN ACROSS THE SOUTHEASTERN CONUS.
SOUTH-SOUTHWEST WINDS AS WELL AS HOT AND HUMID CONDITIONS ARE
EXPECTED. THERE MAY BE A FEW ISOLATED SHOWERS AND THUNDERSTORMS THAT
DEVELOP MONDAY AFTERNOON...MAINLY ACROSS THE NORTHERN AND EASTERN
FORECAST AREA. OTHERWISE...HIGH TEMPERATURES IN THE LOW TO MID 90S
CAN BE EXPECTED...WITH OVERNIGHT LOWS IN THE LOWER 70S. AFTERNOON
HEAT INDEX VALUES WILL RANGE FROM THE MID TO UPPER 90S.

WEDNESDAY - FRIDAY...

MODELS CONTINUE TO DEPICT THAT BY EARLY WEDNESDAY MORNING AN
UPPER-LEVEL TROUGH AND ASSOCIATED SURFACE LOW WILL PROGRESS EASTWARD
THROUGH THE MID/UPPER MISSISSIPPI VALLEY...APPROACHING THE OHIO
VALLEY. THIS WILL DRAG A COLD FRONT INTO THE REGION AS HIGH PRESSURE
SHIFTS SOUTH AND EAST. THIS WILL BRING A RETURN OF SHOWERS AND
THUNDERSTORMS TO THE FORECAST AREA WEDNESDAY. MODELS ALSO CONTINUE
TO DIFFER ON THE TIMING AND PLACEMENT OF THE FRONTAL BOUNDARY.
HOWEVER...THE FRONT MAY STALL ACROSS THE FORECAST AREA THURSDAY INTO
FRIDAY. FOR NOW...WILL CONTINUE CHANCE POPS WEDNESDAY AND
THURSDAY...BUT MAY NEED TO EXTEND THESE INTO FRIDAY. TEMPERATURES
WILL BE ON A COOLING TREND...WITH HIGHS IN THE UPPER 80S AND LOW 90S
WEDNESDAY...BUT BY FRIDAY TEMPERATURES WILL RANGE IN THE LOW TO MID
80S. OVERNIGHT LOWS WILL ALSO COOL DOWN FROM THE LOW 70S WEDNESDAY
NIGHT TO MID 60S BY FRIDAY NIGHT.

&&

.AVIATION (18Z TAF ISSUANCE)...

WILL GO WITH A PERSISTENCE FORECAST BASED OFF OF CURRENT CONDITIONS
SINCE THE SHORT-TERM MODELS ARE HAVING A VERY DIFFICULT TIME WITH
ONGOING CONVECTION. CURRENTLY...A WARM FRONT EXTENDS FROM NERN OK TO
NRN MS/AL. THIS WILL CONTINUE TO PUSH NORTH TODAY AND TONIGHT. NORTH
OF THIS WARM FRONT...A CONVECTIVE COMPLEX OVER STL WILL CONTINUE TO
RIDE CLOCKWISE AROUND AN UPPER RIDGE...TAKING ITSELF SEWD TOWARD THE
BWG TERMINAL LATER TODAY...AND PERHAPS SDF. IF THIS CONTINUES ON ITS
TRACK AND HOLDS TOGETHER...BWG/SDF COULD SEE TSRA BY 22-24Z. THINK
THAT LEX WILL JUST SEE VFR BKN MID-LEVEL CLOUDINESS.

OVERNIGHT ANOTHER MCS SHOULD FORM OVER THE MID-MS VALLEY AT THE NOSE
OF THE LLJ...AND SHOULD AFFECT MUCH OF REGION AT SOME POINT
OVERNIGHT INTO TOMORROW MORNING AS THE WARM FRONT PUSHES NORTH.
TIMING IS IN QUESTION SINCE MODELS HAVE A POOR HANDLE ON THE
SITUATION...SO MAY ONLY HAVE CB OR VCTS IN THE TERMINALS FOR NOW
CONCERNING THIS SECOND ROUND. ONCE THE WARM FRONT MOVES
THROUGH...WINDS WILL SHIFT AROUND TO THE SOUTHWEST AND BECOME GUSTY.

MVFR OR IFR CONDITIONS AT ANY TIME WOULD BE ASSOCIATED WITH TSRA
SHOULD THEY IMPACT A TERMINAL.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........AL
LONG TERM.........MJP
AVIATION..........AL
Hazardous weather outlook, Jun 17, 3:33 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
333 PM EDT FRI JUN 17 2011

INZ076>079-090>092-KYZ028>043-045>049-053>057-062>067-070>078-081-
082-181945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-HARRISON IN-
FLOYD IN-CLARK IN-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-
TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-
CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-
LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-
METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
333 PM EDT FRI JUN 17 2011 /233 PM CDT FRI JUN 17 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

A WARM FRONT WILL APPROACH THE REGION FROM THE SOUTH TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD
OF IT...MAINLY TOWARDS THE PRE-DAWN HOURS AND MAINLY OVER SOUTH-
CENTRAL KENTUCKY. THESE THUNDERSTORMS COULD PRODUCE SMALL
HAIL...HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE WARM FRONT WILL CONTINUE TO LIFT NORTHWARD ACROSS THE REGION
ON SATURDAY AND SUNDAY. WITH AFTERNOON HEATING...A FEW STORMS
COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS...LARGE HAIL
AND HEAVY RAIN BEING THE MAIN THREATS.

AN APPROACHING COLD FRONT EARLY WEDNESDAY MAY BRING THUNDERSTORMS
FOR WEDNESDAY AND THURSDAY. CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY RAIN MAY ACCOMPANY ANY THUNDERSTORMS THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TO REPORT INSTANCES OF DAMAGING WINDS OR
LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE SATURDAY
AND SUNDAY.

INZ083-084-089-KYZ023>027-061-181945-
DUBOIS IN-CRAWFORD IN-PERRY IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-BUTLER KY-
333 PM EDT FRI JUN 17 2011 /233 PM CDT FRI JUN 17 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8PM EDT. SHOWERS
AND THUNDERSTORMS OVER SOUTHERN ILLINOIS ARE MOVING TOWARDS SOUTH-
CENTRAL INDIANA AND WEST-CENTRAL KENTUCKY. A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE...WITH DAMAGING WINDS AND LARGE
HAIL BEING THE MAIN THREATS. THESE STORMS SHOULD WEAKEN AS THEY
APPROACH I-65 THIS EVENING.

OVERNIGHT...A WARM FRONT WILL APPROACH THE REGION FROM THE SOUTH.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD
OF IT...MAINLY TOWARDS THE PRE-DAWN HOURS. THESE THUNDERSTORMS
COULD PRODUCE SMALL HAIL...HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE WARM FRONT WILL CONTINUE TO LIFT NORTHWARD ACROSS THE REGION
ON SATURDAY AND SUNDAY. WITH AFTERNOON HEATING...A FEW STORMS
COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS...LARGE HAIL
AND HEAVY RAIN BEING THE MAIN THREATS.

AN APPROACHING COLD FRONT EARLY WEDNESDAY MAY BRING THUNDERSTORMS
FOR WEDNESDAY AND THURSDAY. CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY RAIN MAY ACCOMPANY ANY THUNDERSTORMS THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TO REPORT INSTANCES OF DAMAGING WINDS AND
LARGE HAIL THIS AFTERNOON AND EVENING. SPOTTERS MAY ALSO BE NEEDED
SATURDAY AND SUNDAY.

AL/MJP

In the hours before

Special weather statement, Jun 17, 4:41 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
441 PM EDT FRI JUN 17 2011

INZ083-172130-
DUBOIS-
441 PM EDT FRI JUN 17 2011

...LINE OF STORMS WITH STRONG GUSTY WINDS APPROACHING DUBOIS
COUNTY...

AT 435 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 10 MILES SOUTHWEST OF
WASHINGTON TO WINSLOW TO 13 MILES WEST OF DALE...MOVING EAST AT 45
MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS TO 50
MPH...ARE EXPECTED WITH THESE STORMS. THE STORMS PRODUCED WIND GUSTS
OF 50 MPH AS THEY PASSED NORTH OF EVANSVILLE.

* THESE STORMS WILL IMPACT...
  JASPER...
  MILLERSPORT AND HOLLAND...
  HUNTINGBURG AND JOHNSBURG...
  MALTERSVILLE AND HAYSVILLE...
  SAINT MARKS AND SAINT ANTHONY...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS BEFORE THE ARRIVAL OF RAIN.

&&

LAT...LON 3851 8708 3852 8700 3850 8695 3850 8689
      3853 8685 3853 8670 3825 8669 3824 8679
      3822 8680 3819 8698 3820 8708 3821 8708
      3832 8709
TIME...MOT...LOC 2039Z 265DEG 39KT 3855 8725 3839 8718
          3816 8717

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 4:41 PM EDTSpecial Weather StatementLMKDubois49 min
Jun 17, 5:19 PM EDTSpecial Weather StatementLMKCrawford, Perry26 min
Jun 17, 5:48 PM EDTSpecial Weather StatementLMKHarrison27 min
Jun 17, 6:17 PM EDTSpecial Weather StatementLMKFloyd28 min
Jun 17, 5:00 PM EDTSpecial Weather StatementLMKLarue30 min
Jun 17, 5:54 PM EDTSpecial Weather StatementLMKButler, Grayson36 min
Jun 17, 6:44 PM EDTSpecial Weather StatementLMKHart, Larue, Warren31 min
Jun 17, 6:46 PM EDTSpecial Weather StatementLMKShelby29 min
Jun 17, 6:52 PM EDTSpecial Weather StatementLMKAnderson, Mercer23 min
Jun 17, 7:11 PM EDTSpecial Weather StatementLMKAnderson, Boyle, Franklin, Marion, Mercer, Shelby and 2 more34 min
Jun 17, 7:50 PM EDTSpecial Weather StatementLMKBoyle, Franklin, Jessamine, Lincoln, Mercer, Scott and 1 more25 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.